Alert archive / Wyoming / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 56, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 2, 2008, 8:09 PM MDT for Laramie County, Wyoming. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2008, 8:09 PM MDT (02:09 UTC)
- Expired
- Jun 2, 2008, 9:00 PM MDT
- In force
- 51 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
County Laramie County, WY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 8:10 PM MDT | HAIL 1 | 2 Nne Cheyenne, WY | |
| Jun 2, 8:28 PM MDT | HAIL 1.75 | 18 E Cheyenne, WY | |
| Jun 2, 8:39 PM MDT | HAIL 1 | 2 Sw Burns, WY | |
| Jun 2, 8:56 PM MDT | HAIL 0.5 | 4 S Cheyenne, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 359 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 3562 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 030209 SVRCYS WYC021-030300- /O.NEW.KCYS.SV.W.0056.080603T0209Z-080603T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 809 PM MDT MON JUN 2 2008 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING... THIS INCLUDES THE CITY OF CHEYENNE... * UNTIL 900 PM MDT * AT 803 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTH CHEYENNE...OR NEAR CHEYENNE...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BURNS BY 835 PM... CARPENTER BY 840 PM... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4138 10427 4102 10427 4102 10489 4137 10479 TIME...MOT...LOC 0209Z 278DEG 30KT 4118 10465 $$ KMD
2 follow-up statements
000 WWUS55 KCYS 030238 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 837 PM MDT MON JUN 2 2008 WYC021-030300- /O.CON.KCYS.SV.W.0056.000000T0000Z-080603T0300Z/ LARAMIE WY- 837 PM MDT MON JUN 2 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR CENTRAL LARAMIE COUNTY... AT 831 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BURNS...OR 20 MILES EAST OF CHEYENNE...MOVING EAST AT 30 MPH. ANOTHER STORM WAS ABOUT 5 MILES SOUTHWEST OF CHEYENNE...MOVING NORTHEAST AT 30 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY EVENING FOR CENTRAL NEBRASKA AND SOUTHEASTERN WYOMING. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4138 10427 4102 10427 4102 10489 4137 10479 TIME...MOT...LOC 0237Z 278DEG 30KT 4115 10434 $$ KMD
000 WWUS55 KCYS 030301 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 901 PM MDT MON JUN 2 2008 WYC021-030311- /O.EXP.KCYS.SV.W.0056.000000T0000Z-080603T0300Z/ LARAMIE WY- 901 PM MDT MON JUN 2 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LARAMIE COUNTY HAS EXPIRED... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY EVENING FOR CENTRAL NEBRASKA AND SOUTHEASTERN WYOMING. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4138 10427 4102 10427 4102 10489 4137 10479 TIME...MOT...LOC 0238Z 278DEG 30KT 4115 10433 $$ DAUGHERTY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:54 PM MDT, 5 hours 15 minutes earlier.
Area forecast discussion, Jun 2, 2:54 PM MDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 254 PM MDT MON JUN 2 2008 .UPDATE...SEVERE THUNDERSTORM WATCH HAS BEEN HOISTED FOR CONVERSE..NIOBRARA...PLATTE...AND GOSHEN COUNTIES UNTIL 10 PM. REASONING IS IN LINE WITH PREVIOUS DISCUSSION. SOWKO && .PREV DISCUSSION... /ISSUED 225 PM MDT MON JUN 2 2008/ SHORT TERM...TONIGHT THROUGH WEDNESDAY...AN ACTIVE PERIOD IN STORE FOR THE REGION WITH ONE ROUND OF STORMS TO DEAL WITH THIS AFTERNOON AND EVENING. DEW POINTS STILL WELL ABOVE MODELS PROGS...SO CONFIDENCE A BIT HIGHER THAT SCATTERED STORMS WILL OCCUR LATER THIS AFTERNOON. PRESENCE OF SPEED AND DIRECTION SHEAR SUPPORT HAIL GIVEN JET MAX DIRECTLY OVERHEAD...BUT VALUES ARE NOT PARTICULARLY HIGH...SO TORNADOES UNLIKELY. THE SURFACE LOW CURRENTLY SPINNING MOIST AIR OUR WAY WILL MOVE OFF TO THE EAST OVERNIGHT AS A TRANSIENT UPPER LOW SPINS AND MOVES EAST. THIS WILL TEMPORARILY SCOUR THE BOUNDARY LAYER AND MAKE LOW AND FOG LESS LIKELY TONIGHT THROUGH MOST AREA...ALTHOUGH KSNY MIGHT STILL HAVE ENOUGH RESIDUAL MOISTURE TO BE AFFECTED...ESPECIALLY IF THEY RECEIVE RAIN THIS EVENING. ANOTHER COLORADO SURFACE LOW WILL QUICKLY DEVELOP ON TUESDAY AHEAD OF THE NEXT UPPER LOW. THIS...MUCH DEEPER...LOW WILL DIG INTO THE WESTERN CONUS BRINGING PRECIP AND POSSIBLE SEVERE AND FLOODING HAZARDS THROUGH MIDWEEK. MOISTENING WILL LEAD TO ANOTHER PERIOD OF INSTABILITY TUESDAY AFTERNOON/EVENING...THEN EVEN MORE SO ON WEDNESDAY WITH A BETTER JET SUPPORT IN THE PROXIMITY OF THE APPROACHING TROUGH. LONG TERM...WEDNESDAY NIGHT THRU MONDAY...RATHER COOL UPPER TROF WILL MOVE ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY AND SHOULD BRING FAIRLY WIDESPREAD RAINFALL TO THE CWA ALONG WITH COOL TEMPERATURES. PCPN SHOULD BE MAINLY IN FORM OF GENERAL RAINS AS INSTABILITY LOOKS TO BE VERY LOW WITH COOL UPSLOPE FLOW WITH SFC FRONT WELL SOUTHEAST OF THE AREA. HAVE NUDGED MAX TEMPERATURES DOWN A BIT FOR THURSDAY GIVEN COOL AND CLOUDY PATTERN. UPPER TROF SHOULD PULL EASTWARD OVER THE CENTRAL PLAINS THURSDAY NIGHT WITH PCPN ENDING OVER THE CWA. WARMER AND GENERALLY DRY CONDITIONS EXPECTED FRIDAY AND SATURDAY AS UPPER FLOW TURNS ZONAL THEN GRADUALLY BACKS AHEAD OF NEXT UPPER TROF THAT WILL IMPINGE ON THE WEST COAST BY SUNDAY. THIS SYSTEM WILL MAKE ITS APPROACH TO THE REGION EARLY NEXT WEEK AND COULD BRING SOME PCPN BUT WILL MAINTAIN VERY LOW POPS IN CURRENT FCST FOR NOW. AVIATION...MOSTLY VFR EXCEPT BENEATH SCATTERED TSTMS THIS AFTERNOON AND WEDNESDAY AFTERNOON. ALSO...POSSIBLY REDUCED CIGS AND VSBYS NEAR KSNY TONIGHT WITH FOG. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...SOWKO LONG TERM....RE
Hazardous weather outlook, Jun 2, 2:40 PM MDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 240 PM MDT MON JUN 2 2008 WYZ061>066-069-070-031130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS- 240 PM MDT MON JUN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER INTO THIS EVENING ACROSS SOUTHEAST WYOMING. A FEW OF THESE STORMS MAY BECOME SEVERE EAST OF THE LARAMIE RANGE MAINLY THIS AFTERNOON. LARGE HAIL WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS MAINLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MAINLY THIS AFTERNOON EAST OF THE LARAMIE RANGE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ019>021-054-055-031130- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- 240 PM MDT MON JUN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS SHOULD SPREAD OVER THE AREA LATER THIS AFTERNOON AND LINGER INTO THIS EVENING IN THE PANHANDLE. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS MAINLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MAINLY LATE THIS AFTERNOON INTO THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-WYZ059-060-067-068-031130- SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-PLATTE-GOSHEN- 240 PM MDT MON JUN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM MDT. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER INTO THIS EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS MAINLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jun 2, 5:22 PM MDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
522 PM MDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FUNNEL CLOUD 13 NNE LUSK 42.93N 104.36W
06/02/2008 NIOBRARA WY LAW ENFORCEMENT
&&
SCARPENTLocal storm report, Jun 2, 6:24 PM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
624 PM MDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 10 NE HARRISON 42.79N 103.74W
06/02/2008 M0.75 INCH SIOUX NE TRAINED SPOTTER
LOTS OF PENNY SIZED HAIL, ABOUT TWO TENTHS OF AN INCH OF
RAIN AND NO WIND.
&&
AAHLocal storm report, Jun 2, 6:37 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
637 PM MDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 5 NW GUERNSEY 42.32N 104.81W
06/02/2008 M1.00 INCH PLATTE WY LAW ENFORCEMENT
&&
SJCLocal storm report, Jun 2, 7:16 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
716 PM MDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 1 E CHEYENNE 41.15N 104.77W
06/02/2008 M0.25 INCH LARAMIE WY TRAINED SPOTTER
&&
SJCLocal storm report, Jun 2, 7:24 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
724 PM MDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL 5 NE CHEYENNE 41.20N 104.72W
06/02/2008 M0.25 INCH LARAMIE WY PUBLIC
&&
SJCLocal storm report, Jun 2, 7:38 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
738 PM MDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 5 E CHEYENNE 41.15N 104.70W
06/02/2008 M0.50 INCH LARAMIE WY AMATEUR RADIO
&&
SJCThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:18 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 42 min |
| Jun 2, 6:57 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 48 min |
| Jun 2, 7:39 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 40 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.